Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 8, 2020, 3:49 PM CDT for Calcasieu Parish, Cameron Parish, Jefferson Davis Parish, Louisiana. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2020, 3:49 PM CDT (20:49 UTC)
- Expired
- May 8, 2020, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Calcasieu Parish, LA, Cameron Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 24 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:49 PM CDT | TSTM WND DMG | 1 Sse Lake Charles Regi, LA | TREE DOWN AT THE CORNER OF LINCOLN ROAD AND GULF HIGHWAY. TIME ESTIMATED BY RADAR. |
| May 8, 3:49 PM CDT | NON-TSTM WND DMG | 1 Sse Lake Charles Regi, LA | TREE DOWN AT THE CORNER OF LINCOLN ROAD AND GULF HIGHWAY. TIME ESTIMATED BY RADAR. |
| May 8, 4:03 PM CDT | TSTM WND DMG | 4 Nnw Hacketts Corner, LA | TREE DOWN NEAR THE INTERSECTION OF ROBINSON ROAD AND HELMS ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WUUS54 KLCH 082049
SVRLCH
LAC019-023-053-082145-
/O.NEW.KLCH.SV.W.0065.200508T2049Z-200508T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
349 PM CDT Fri May 8 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Cameron Parish in southwestern Louisiana...
Southern Jefferson Davis Parish in southwestern Louisiana...
Southeastern Calcasieu Parish in southwestern Louisiana...
* Until 445 PM CDT.
* At 349 PM CDT, severe thunderstorms were located along a line
extending from Iowa to near Lake Charles Regional Airport to near
Hackberry, moving southeast at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lake Charles, Cameron, Iowa, Lake Arthur, Grand Lake, Lake Charles
Regional Airport, Lacassine National Wildlife Refuge, Hayes, Grand
Chenier, Klondike, Hacketts Corner, Heberts Marina, Hackberry,
Thornwell, Lowry, Creole, Sweet Lake, Gibbstown, Holmwood and Bell
City.
This includes Interstate 10 in Louisiana between mile markers 41 and
49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2977 9319 2978 9329 2982 9334 2984 9332
2986 9324 3005 9329 3005 9333 2987 9335
2988 9341 3006 9361 3014 9324 3029 9298
3009 9262 3004 9272 3004 9262 2984 9261
2977 9272 2971 9298
TIME...MOT...LOC 2049Z 309DEG 23KT 3022 9300 3010 9319 3004 9348
HAIL...<.75IN
WIND...70MPH
$$
Landreneau3 follow-up statements
393
WWUS54 KLCH 082058
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
358 PM CDT Fri May 8 2020
LAC019-023-053-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-Jefferson Davis LA-Calcasieu LA-
358 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON...SOUTH CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES...
At 358 PM CDT, severe thunderstorms were located along a line
extending from near Iowa to near Lake Charles Regional Airport to
near Hackberry, moving southeast at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cameron, Iowa, Grand Lake, Lake Charles Regional Airport, Lacassine
National Wildlife Refuge, Hayes, Grand Chenier, Hacketts Corner,
Hackberry, Thornwell, Lowry, Creole, Sweet Lake, Gibbstown, Holmwood,
Bell City, Lacassine and Rutherford Beach.
This includes Interstate 10 in Louisiana between mile markers 47 and
50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
2985 9325 2989 9323 3005 9328 3005 9333
2988 9335 2988 9341 3006 9351 3026 9292
3017 9277 3004 9271 3004 9272 2984 9261
2977 9272 2971 9297
TIME...MOT...LOC 2058Z 307DEG 18KT 3021 9298 3009 9317 3003 9346
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Landreneau282
WWUS54 KLCH 082116
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
416 PM CDT Fri May 8 2020
LAC019-023-053-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-Jefferson Davis LA-Calcasieu LA-
416 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON...SOUTH CENTRAL JEFFERSON DAVIS AND
SOUTHEASTERN CALCASIEU PARISHES...
At 416 PM CDT, severe thunderstorms were located along a line
extending from near Hayes to near Hacketts Corner to near Sweet Lake
to 7 miles north of Cameron, moving southeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cameron, Grand Lake, Lacassine National Wildlife Refuge, Hayes, Grand
Chenier, Hacketts Corner, Thornwell, Lowry, Creole, Sweet Lake,
Gibbstown, Hackberry, Bell City and Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
2985 9325 2989 9323 3005 9328 3005 9333
2988 9335 2988 9341 3003 9344 3011 9304
3019 9284 2984 9261 2977 9272 2971 9297
TIME...MOT...LOC 2116Z 308DEG 28KT 3009 9289 3000 9304 2993 9320 2990
9334
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Landreneau829
WWUS54 KLCH 082125
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Fri May 8 2020
LAC019-053-082134-
/O.CAN.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Jefferson Davis LA-Calcasieu LA-
425 PM CDT Fri May 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JEFFERSON DAVIS
AND SOUTHEASTERN CALCASIEU PARISHES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana.
LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
2984 9328 2985 9325 2989 9323 3005 9328
3005 9313 3004 9313 3004 9274 2984 9261
2984 9262 2977 9272 2971 9297
TIME...MOT...LOC 2124Z 309DEG 23KT 3006 9284 2997 9299 2990 9315 2987
9329
$$
LAC023-082145-
/O.CON.KLCH.SV.W.0065.000000T0000Z-200508T2145Z/
Cameron LA-
425 PM CDT Fri May 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN CAMERON PARISH...
At 424 PM CDT, severe thunderstorms were located along a line
extending from near Thornwell to near Lacassine National Wildlife
Refuge to near Gibbstown to near Cameron, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cameron, Grand Lake, Grand Chenier, Lacassine National Wildlife
Refuge, Hacketts Corner, Lowry, Creole, Sweet Lake, Gibbstown and
Rutherford Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2977 9316 2978 9329 2982 9334 2984 9332
2984 9328 2985 9325 2989 9323 3005 9328
3005 9313 3004 9313 3004 9274 2984 9261
2984 9262 2977 9272 2971 9297
TIME...MOT...LOC 2124Z 309DEG 23KT 3006 9284 2997 9299 2990 9315 2987
9329
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:59 PM CDT, 50 minutes earlier.
Area forecast discussion, May 8, 2:59 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
259 PM CDT Fri May 8 2020
.DISCUSSION....A line of storms is currently working south and
east across the region. A severe thunderstorm watch will remain in
effect for a portion of the region through 1Z/8PM. Ahead of line
gusty winds of around 20 mph are mixing down.
Across the region a cold front stretches from South Texas into
Louisiana and northeast into the mid Atlantic states. A Canadian
high pressure system is building into the central sections of the
country.
Through the afternoon the line of storms will continue south and
move off the coast over the next few hours. Temperatures will
quickly drop 10 to 20 degrees as the line passes. This cooling
trend will last into Saturday with high temperautres running 10-15
degrees below normal which will be close to the coolest maximums
for the date. With the gusty north winds that are expected, it
will feel cool for mid-May. The ridge will continue to build into
the area Sunday with lows in the 40s and 50s. This will also be
within a few degrees of record lows.
High pressure will continue to build into the region Sunday
providing a cool and clear Mothers Day, but the ridge axis will
shift east of the area early next week. Moisture and temperatures
will increase through mid week, but dry weather is anticipated
until late week.
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 70 48 76 / 10 0 0 0
LCH 57 72 53 79 / 50 0 0 0
LFT 56 72 54 79 / 60 0 10 0
BPT 59 73 56 79 / 30 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041>045-052>055-
073-074.
TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Saturday
for GMZ450-452-455-470-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ450-452-455-470-472-475.
Small Craft Exercise Caution through Saturday afternoon for
GMZ430-432-435.
&&
PUBLIC...05Hazardous weather outlook, May 8, 2:10 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 210 PM CDT Fri May 8 2020 LAZ030>033-041>045-052>055-073-074-TXZ216-260-262-091915- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Orange-Northern Newton- Southern Newton- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. A line of strong to severe storms will move through the area this afternoon. Heavy rain, intense lightning, hail, high winds, and an isolated tornado can not be ruled out inside the watch area. Rain chances will decrease tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>029-TXZ180-201-215-259-261-091915- Vernon-Rapides-Avoyelles-Tyler-Hardin-Jefferson-Northern Jasper- Southern Jasper- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for central Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will be possible this afternoon, however rain chances will decrease this evening. Strong gusty winds, heavy rain, intense lightning will be possible with he strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gusty north winds are expected Saturday. The next round of thunderstorms may not occur until late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-091915- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 210 PM CDT Fri May 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ432-435-091915- Calcasieu Lake-Vermilion Bay- 210 PM CDT Fri May 8 2020 ...SEVERE THUNDERSTORM WATCH 175 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-091915- Sabine Lake- 210 PM CDT Fri May 8 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms will move into the coastal waters late this afternoon with a cold front. A cold front will move through the coastal waters this evening with strong offshore winds expected into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High pressure will build over the coastal waters this weekend with winds decreasing into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 8, 1:25 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CDT Fri May 8 2020
LAZ027>029-081945-
Avoyelles LA-Vernon LA-Rapides LA-
125 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND EASTERN
VERNON PARISHES UNTIL 245 PM CDT...
At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to near Fullerton. Movement was
east at 90 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Simmesport, Glenmora,
Boyce, Moreauville, Cheneyville, Hineston, Lena, Bordelonville, Fort
Polk, Alexandria International Airport, Slagle, Effie, Pitkin, Ball,
Cottonport and Mansura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9266 3147 9216 3133 9208 3132 9200
3122 9199 3123 9192 3128 9195 3130 9191
3119 9168 3105 9172 3097 9181 3085 9182
3085 9224 3096 9228 3100 9238 3089 9251
3088 9323 3137 9323 3135 9295 3152 9272
TIME...MOT...LOC 1824Z 287DEG 78KT 3100 9167 3104 9292
LandreneauSpecial weather statement, May 8, 1:36 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
136 PM CDT Fri May 8 2020
LAZ027-030-TXZ180-201-259>262-081945-
Beauregard LA-Vernon LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
136 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...SOUTHEASTERN TYLER...CENTRAL NEWTON...
NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 245 PM
CDT...
At 136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosepine to 6 miles south of Newton to
near Warren. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
De Ridder, Leesville, Woodville, Newton, Kirbyville, Rosepine,
Merryville, Singer, Warren, Town Bluff, Call, Fred, Fields, Bon Weir,
Burkeville, Fort Polk, New Llano, Trout Creek, Bivens and Spurger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3051 9324 3042 9441 3079 9446 3090 9389
3123 9323
TIME...MOT...LOC 1836Z 301DEG 27KT 3097 9323 3076 9379 3066 9444
LandreneauLocal storm report, May 8, 2:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 1 WNW FORT POLK 31.05N 93.23W
05/08/2020 E1.00 INCH VERNON LA PUBLIC
PUBLIC REPORT AND PICTURE OF HAIL ESTIMATED NEAR QUARTER
SIZE AT FORT POLK.
&&
SWARTHENLocal storm report, May 8, 2:27 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 PM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 1 NNW ELIZABETH 30.88N 92.80W
05/08/2020 E1.00 INCH ALLEN LA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL IN ELIZABETH.
&&
SWARTHENSpecial weather statement, May 8, 3:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
302 PM CDT Fri May 8 2020
LAZ030>032-041>043-082045-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
Beauregard LA-
302 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...SOUTHWESTERN
EVANGELINE...SOUTH CENTRAL BEAUREGARD...NORTHWESTERN ACADIA...
CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lawtell to Topsy to near Deweyville. Movement
was south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Eunice, Jennings, Westlake, Welsh, Vinton,
Iowa, Kinder, Basile, Iota, Elton, Mermentau, Fenton, Reeves, Moss
Bluff, Starks, De Quincy, Evangeline and Mowata.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and southwestern Louisiana...and southeastern Texas.
LAT...LON 3011 9368 3039 9373 3051 9308 3055 9252
3053 9246 3050 9246 3048 9249 3048 9240
3020 9240
TIME...MOT...LOC 2002Z 357DEG 16KT 3051 9221 3042 9314 3029 9371
K. KuyperSpecial weather statement, May 8, 3:41 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
341 PM CDT Fri May 8 2020
LAZ041>044-052-073-074-082130-
West Cameron LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Lafayette LA-Vermilion LA-East Cameron LA-
341 PM CDT Fri May 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...NORTHERN
CAMERON...SOUTHERN JEFFERSON DAVIS...ACADIA...SOUTHERN CALCASIEU AND
NORTHWESTERN VERMILION PARISHES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crowley to 6 miles south of Toomey.
Movement was southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Crowley, Jennings, Rayne, Kaplan, Westlake,
Welsh, Vinton, Iowa, Lake Arthur, Iota, Gueydan, Mermentau, Grand
Lake, Hayes, Lake Charles Regional Airport, Lacassine National
Wildlife Refuge, Sabine National Wildlife and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Louisiana...and southeastern Texas.
LAT...LON 3005 9372 3006 9370 3017 9364 3030 9289
3037 9224 3000 9217 2987 9324 2993 9324
2997 9327 3002 9327 3005 9329 3005 9333
2985 9335 2987 9335 2988 9341 2986 9344
2985 9340 2984 9341 2981 9366
TIME...MOT...LOC 2041Z 316DEG 26KT 3025 9235 3006 9364
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Wind Advisory | LCH | Cameron | 11 hr |
| May 8, 9:23 AM CDT | Wind Advisory | LCH | Cameron | 97 min |
| May 8, 9:44 AM CDT | Special Weather Statement | LCH | Rapides | 46 min |
| May 8, 10:29 AM CDT | Special Weather Statement | LCH | Avoyelles, Rapides | 76 min |
| May 8, 11:57 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 78 min |
| May 8, 1:04 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 56 min |
| May 8, 1:25 PM CDT | Special Weather Statement | LCH | Avoyelles, Rapides, Vernon | 80 min |
| May 8, 1:27 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| May 8, 1:36 PM CDT | Special Weather Statement | LCH | Beauregard | 69 min |
| May 8, 1:36 PM CDT | Tornado Warning | LCH | Beauregard, Vernon | 24 min |
| May 8, 1:48 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| May 8, 1:57 PM CDT | Small Craft Advisory | LCH | 32 hr | |
| May 8, 2:17 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 58 min |
| May 8, 2:18 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 4 hr |
| May 8, 2:26 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Saint Landry | 64 min |
| May 8, 2:40 PM CDT | Tornado Warning | LCH | Beauregard, Calcasieu | 13 min |
| May 8, 3:02 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 43 min |
| May 8, 3:09 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 36 min |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 39 min |
| May 8, 3:27 PM CDT | Tornado Warning | LCH | Calcasieu, Jefferson Davis | 19 min |
| May 8, 3:41 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 49 min |
| May 8, 3:53 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 37 min |
| May 8, 3:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 8, 4:05 PM CDT | Tornado Warning | LCH | Cameron | 25 min |
| May 8, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 42 min |
| May 8, 4:21 PM CDT | Tornado Warning | LCH | Cameron | 39 min |
| May 8, 4:22 PM CDT | Special Marine Warning | LCH | 53 min | |
| May 8, 4:36 PM CDT | Tornado Warning | LCH | Cameron | 24 min |
| May 8, 4:53 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 16 min |
| May 8, 5:01 PM CDT | Tornado Warning | LCH | Cameron, Vermilion | 33 min |
| May 8, 5:02 PM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 88 min |
| May 8, 5:15 PM CDT | Special Marine Warning | LCH | 2 hr | |
| May 8, 6:20 PM CDT | Special Marine Warning | LCH | 85 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.